Alert archive / Nevada / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 3, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Apr 27, 2018, 6:32 PM PDT for Elko County, Nevada. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2018, 6:32 PM PDT (01:32 UTC)
- Expired
- Apr 27, 2018, 7:15 PM PDT
- In force
- 43 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
County Elko County, NV
The radar
The Elko radar (KLRX), 147 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 1.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 159 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 3826 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
489
WUUS55 KLKN 280132
SVRLKN
NVC007-280215-
/O.NEW.KLKN.SV.W.0003.180428T0132Z-180428T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Elko NV
632 PM PDT FRI APR 27 2018
The National Weather Service in Elko Nevada has issued a
* Severe Thunderstorm Warning for...
North central Elko County in northeastern Nevada...
* Until 715 PM PDT
* At 631 PM PDT, a severe thunderstorm was located near Mountain
City, moving north at 25 mph.
HAZARD...70 mph wind gusts from dry micro-bursts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Mountain City and Owyhee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4199 11576 4171 11588 4175 11614 4200 11613
TIME...MOT...LOC 0131Z 189DEG 20KT 4179 11603
HAIL...<.75IN
WIND...70MPH
$$
LW2 follow-up statements
920
WWUS55 KLKN 280158
SVSLKN
Severe Weather Statement
National Weather Service Elko NV
658 PM PDT FRI APR 27 2018
NVC007-280215-
/O.CON.KLKN.SV.W.0003.000000T0000Z-180428T0215Z/
Elko NV-
658 PM PDT FRI APR 27 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM PDT
FOR NORTH CENTRAL ELKO COUNTY...
At 657 PM PDT, a severe thunderstorm was located near Owyhee, moving
north at 25 mph.
HAZARD...70 mph wind gusts from dry micro-bursts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Mountain City and Owyhee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4199 11576 4181 11586 4183 11613 4200 11613
TIME...MOT...LOC 0157Z 189DEG 20KT 4194 11600
HAIL...<.75IN
WIND...70MPH
$$
LW708
WWUS55 KLKN 280211
SVSLKN
Severe Weather Statement
National Weather Service Elko NV
711 PM PDT FRI APR 27 2018
NVC007-280220-
/O.EXP.KLKN.SV.W.0003.000000T0000Z-180428T0215Z/
Elko NV-
711 PM PDT FRI APR 27 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ELKO COUNTY WILL
EXPIRE AT 715 PM PDT...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning will be allowed to expire.
LAT...LON 4199 11576 4181 11586 4183 11613 4200 11613
TIME...MOT...LOC 0210Z 189DEG 20KT 4199 11599
$$
LWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 5:28 PM PDT, 1 hour 4 minutes earlier.
Area forecast discussion, Apr 27, 5:28 PM PDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Elko NV 528 PM PDT Fri Apr 27 2018 .SYNOPSIS...Much above normal temperatures will continue today across eastern Nevada while cooler air will move into northwest Nevada. A storm system will bring cooler weather over the weekend to the entire area along with a chance of showers Sunday through early next week. && .UPDATE...Steady blowing dust from a dry lake bed has stopped thus advisory was allowed to expire. && .PREV DISCUSSION... /ISSUED AT 152 PM / SYNOPSIS...Much above normal temperatures will continue today across eastern Nevada while cooler air will move into northwest Nevada. A storm system will bring cooler weather over the weekend to the entire area along with a chance of showers Sunday through early next week. SHORT TERM...Today through Monday. Upper low off the northern CA coast will spread cooler air into northwest NV today while the rest of northern and central NV will continue to experience much above normal temperatures. A surface cold front pushing into northern NV will be the focus for thunderstorm development this afternoon. Not much in the way of moisture but with a fairly strong cold front and surface heating should see some isolated high based thunderstorms, mainly over Lander, Eureka, and Elko counties. Breezy to windy conditions today, especially across central NV, with south to southwest winds of 15 to 30 mph with gusts to 40 mph. The winds and outflows from showers and thunderstorms can cause blowing dust today which can lower visibility even drastically so. Once these storms die off this evening, mostly dry condtions will prevail through Saturday night as dry southwest flow moves across the area ahead of upper low. there still will be the chance for some convection along the NV, OR, and ID borders. As southern portion of upper low moves across northern NV on Sunday will see isolated to scattered showers, mainly across northern NV and isolated thunderstorms in the afternoon. The activity will begin to spread further south in the evening as low opens into a broad trough that sags further southward. Scattered rain and snow showers will linger across the region Sunday night through Monday night. Snow levels will lower into the 5000-6500 foot range both Sunday night into Monday morning, however little if any accumulation is expected even on grassy surfaces for most areas. LONG TERM...Monday night through next Friday. Another mid-level low will develop and pivot southeastward from Northern CA to southern NV Monday night into Tuesday. This storm track will be conducive to higher precip amounts south of the I-80 corridor. Snow will be likely in many valley floors Tuesday with a cooler air mass in place. Snow levels will range from 5500 to 6000 ft Tuesday morning but surface/road temperatures will be sufficiently warm to allow accumulations below 6000 ft. Some instability and dynamic forcing will remain over the state Tuesday with the best chances for thunder along and south of US-50. Lingering rain and snow will exit the region Tuesday night into Wednesday as ridging builds back over the Western US. Expect temperatures to moderate back into the 70s late next week accompanied by dry conditions. AVIATION...Southwest winds with gusts of 20-30kt range this afternoon will diminish after sunset for KTPH, KELY, and KWMC. Areas of blowing/suspended dust is possible through the early afternoon hours reducing VIS to around 1/2 miles at times at KEKO. In addition, afternoon TS is possible at KWMC, KBAM and KEKO. Gusty erratic winds can be expected with these storms before they diminish around sunset. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 99/99
In the hours before
Special weather statement, Apr 27, 5:23 PM PDT, 1 hour 9 minutes before
Special Weather Statement National Weather Service Elko NV 523 PM PDT FRI APR 27 2018 NVZ031-280115- Northern Elko County NV- 523 PM PDT FRI APR 27 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ELKO COUNTY UNTIL 615 PM PDT... At 523 PM PDT, Doppler radar was tracking a strong thunderstorm 9 miles east of Tuscarora, moving north at 30 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Chicken Creek Summit. LAT...LON 4123 11591 4122 11615 4171 11626 4173 11589 TIME...MOT...LOC 0023Z 176DEG 26KT 4131 11605 99
Local storm report, Apr 27, 5:40 PM PDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
540 PM PDT FRI APR 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM DOWNBURST 2 NNE ELKO 40.86N 115.74W
04/27/2018 ELKO NV NWS EMPLOYEE
RSOIS WIND SENSOR MEASURED A WIND GUST OF 57
KT. THIS WAS A DRY MICRO-BURST WHICH CAUSED
THE OFFICE TO SWITCH BRIEFLY TO GENERATOR
BACK UP POWER.
&&
SHThe office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 5:23 PM PDT | Special Weather Statement | LKN | 52 min | |
| Apr 27, 5:51 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 39 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.